What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 4, 1:27 PM EST, 33 minutes earlier.
Area forecast discussion, Mar 4, 1:27 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
127 PM EST Wed Mar 4 2020
.PREV DISCUSSION... /Issued 651 AM EST Wed Mar 4 2020/
UPDATE...
Widespread fog and patches of dense fog remain in place across
central Georgia, primarily along and south of a line from Newnan to
Covington to Washington, and is expected to dissipate by mid-
morning. Precipitation has begun to build into the forecast area
from the south and west, and is still expected to become widespread
and increase in intensity through the day today. With high stream
flows and already saturated soils, runoff from this additional rain
will lead to a greater threat for flooding concerns. Some isolated
thunderstorms are also expected this afternoon, primarily across
central Georgia. There is a chance that a few storms could become
strong to marginally severe in portions of our far southern tier,
with damaging wind gusts being the primary threat.
Updated for the 12Z Aviation Discussion.
PREV DISCUSSION... /Issued 327 AM EST Wed Mar 4 2020/
SHORT TERM /Today through Thursday/...
Another relative break in precipitation is ongoing as the short term
period begins. A band of light showers is ongoing across the I-20
corridor due to an axis of convergence at the mid levels. However,
rainfall totals associated with this band are negligible and are
anticipated to be less than a tenth of an inch. South of this band
of showers, clearing skies, light winds, and wet soils from recent
rainfall is allowing for the development of patchy fog, which is
expected to linger into the mid-morning today. Continued
southwesterly flow aloft over much of the southeastern CONUS is
keeping conditions warm and moist. Dewpoints ranging from the upper
40s in north Georgia to the low 60s in central Georgia and and
precipitable water values between 1 and 1.25 inches are in place
across north and central Georgia as a result of this moisture. Low
temperatures in the upper 40s and 50s this morning will only
increase to the upper 50s to low 60s this afternoon.
The break in precipitation is expected to be short-lived. An upper
level shortwave and associated surface low moving northeastward over
the Gulf Coast today will help reinforce the frontal boundary
stalled across south Georgia, ultimately bringing another round of
heavy rain to the area during the daytime today. Likely to
categorical PoPs will spread northward into central Georgia early
this morning and develop northward throughout the day today. The
heaviest rainfall today is expected across central Georgia, with an
additional 1-2 inches of rainfall south of I-20 and progressively
diminishing amounts further north. The persistent warm and moist
airmass will allow for sufficient instability to support isolated
thunderstorms primarily across central Georgia today. Severe weather
is not anticipated, although a strong storm or two in the southeast
portion of the forecast area cannot be ruled out.
Strong isentropic lift ahead of the approaching shortwave
disturbance is expected to promote a shield of widespread
precipitation over central Georgia on Wednesday night before lifting
northward and focusing over north Georgia through Thursday morning.
The low pressure system will then shift east of the forecast area
during the afternoon on Thursday, leading to precipitation to
diminish from west to east at the end of the short term period.
Another 1-1.5 inches of rainfall is expected south of I-20 on
Thursday, bringing expected rainfall totals to between 2 to 3.5
inches south of I-20 with diminishing chances further north. Due to
the additional rainfall forecast over these two days, the Flash
Flood Watch continues for portions of north and central Georgia
beginning this morning and continuing through Thursday afternoon.
King
LONG TERM /Thursday Night through Tuesday/...
The long term period starts on Thursday evening with the majority of
the rain exiting the CWA by Friday morning as the parent surface low
moves off the northeastern US seaboard. As the system exits the off
the coast, a surface high should sink into the SE with upper level
ridging and NW flow aloft providing dry and sunny conditions through
Sunday.
Being the bearer of bad news, southwesterly flow returns on Monday
ahead of the next approaching system. There are currently model
discrepancies between the GFS and ECMWF in regards to early next
week's system with the ECMWF having a faster and more progressive
system as compared to the GFS. Regardless, PWATS remain above
seasonal normals with rain chances returning for early next week and
through the rest of the extended forecast.
Temperatures through Sunday will be 5 to 10 degrees below average
before swinging to above average for the rest of the extended
period.
Morgan
&&
.AVIATION...
18Z Update...
Rain expected to continue through this TAF set but the end is
near. Ceilings are mainly in the VFR to MVFR range but expecting
them to fall into the IFR range overnight. The low ceilings will
stay across the area through Midday Thursday and lift as the
precip comes to an end Thu evening. Winds are out of the SE but
will turn to the NW soon and stray there through sunset. Winds
will turn back to the NE by 03-05z Thu. Wind speeds expected
fairly light through 12z Thu then increase in the 10-15kt range.
//ATL Confidence...18Z Update...
Medium to high confidence on all elements.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 60 48 52 40 / 80 90 90 20
Atlanta 58 47 53 41 / 80 90 90 20
Blairsville 57 42 49 36 / 60 80 80 20
Cartersville 58 46 54 39 / 80 90 90 20
Columbus 63 51 58 44 / 90 100 100 20
Gainesville 57 46 50 40 / 80 90 90 20
Macon 62 51 55 42 / 90 100 100 20
Rome 59 46 55 39 / 70 80 80 10
Peachtree City 60 48 54 41 / 90 100 100 20
Vidalia 67 53 58 44 / 90 90 100 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday afternoon for the following
zones: Baldwin...Barrow...Bibb...Bleckley...Butts...Carroll...
Chattahoochee...Clayton...Cobb...Coweta...Crawford...Crisp...
DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette...
Glascock...Greene...Gwinnett...Hancock...Haralson...Harris...
Heard...Henry...Houston...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Macon...Marion...Meriwether...Monroe...
Montgomery...Morgan...Muscogee...Newton...North Fulton...
Oconee...Paulding...Peach...Pike...Pulaski...Putnam...Rockdale...
Schley...South Fulton...Spalding...Stewart...Sumter...Talbot...
Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup...
Twiggs...Upson...Walton...Warren...Washington...Webster...
Wheeler...Wilcox...Wilkinson.
&&
SHORT TERM...King
LONG TERM....Morgan
AVIATION...01
Hazardous weather outlook, Mar 4, 12:00 PM EST, 2 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1200 PM EST Wed Mar 4 2020
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051700-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1200 PM EST Wed Mar 4 2020
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
A Flash Flood Watch is in effect for portions of north and central
Georgia, roughly along and south of the Interstate 20 corridor.
Moderate to locally heavy rainfall is expected to occur today with
widespread rainfall amounts of 1.5 to 3 inches likely. Locally
higher amounts are possible. With high streamflows and already
saturated soils, runoff from this additional rain will only
exacerbate ongoing flooding issues.
An isolated strong to marginally severe storm is possible today as
a low pressure system moves east across the Southeast states. The
primary hazards will be damaging wind gusts and large hail. An
isolated brief tornado cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
The Flash Flood Watch remains in effect through early Thursday
afternoon.
An isolated strong to marginally severe storm is possible again on
Thursday, mainly across southern portions of the outlook area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 4, 8:36 AM EST, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
836 AM EST Wed Mar 4 2020
GAZ102-041400-
Stewart GA-
836 AM EST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STEWART COUNTY UNTIL 900
AM EST...
At 836 AM EST...a strong thunderstorm was over Eufaula...moving east
at 45 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Richland, Troutman, Kimbrough, Sanford, Westville and
Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3193 8480 3192 8481 3192 8491 3195 8496
3198 8496 3198 8501 3197 8503 3199 8504
3199 8507 3202 8505 3206 8506 3209 8504
3212 8464 3203 8464 3203 8465 3196 8464
3192 8466 3193 8468 3192 8469 3192 8477
TIME...MOT...LOC 1336Z 275DEG 39KT 3193 8517
WIND...50MPHSpecial weather statement, Mar 4, 9:00 AM EST, 5 hours before
Special Weather Statement
National Weather Service Peachtree City GA
900 AM EST Wed Mar 4 2020
GAZ102-103-041430-
Stewart GA-Webster GA-
900 AM EST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART AND SOUTHERN
WEBSTER COUNTIES UNTIL 930 AM EST...
At 900 AM EST...a strong thunderstorm was near Benevolence, or 9
miles south of Lumpkin...moving east at 50 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Preston, Weston, Troutman, Kimbrough, Sanford, Centerpoint, Dumas and
Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
3193 8480 3192 8481 3192 8491 3195 8496
3197 8495 3198 8496 3200 8496 3206 8443
3204 8443 3204 8444 3193 8444 3192 8446
TIME...MOT...LOC 1400Z 262DEG 45KT 3192 8483
WIND...40MPHSpecial weather statement, Mar 4, 9:21 AM EST, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
921 AM EST Wed Mar 4 2020
GAZ109>111-041445-
Wheeler GA-Telfair GA-Dodge GA-
921 AM EST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR AND
SOUTHEASTERN DODGE COUNTIES UNTIL 945 AM EST...
At 921 AM EST...a strong thunderstorm was near Milan, or 11 miles
southwest of McRae...moving east at 50 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Alamo, Helena, Lumber City, Glenwood, Milan, Rhine, Scotland,
Chauncey, Towns, Spring Hill, Landsburg, Jay Bird Springs,
Temperance, China Hill, Five Points, Achord, Little Ocmulgee State
Park, Jordan and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8314 3182 8315 3193 8322 3210 8318
3217 8300 3215 8299 3220 8289 3220 8286
3224 8280 3230 8265 3225 8265 3216 8261
3213 8263 3208 8262 3201 8260 3196 8254
3192 8263 3192 8268 3186 8276 3181 8308
TIME...MOT...LOC 1421Z 259DEG 45KT 3195 8303
WIND...40MPHSpecial weather statement, Mar 4, 9:25 AM EST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
925 AM EST Wed Mar 4 2020
GAZ108-041500-
Wilcox GA-
925 AM EST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILCOX COUNTY UNTIL 1000
AM EST...
At 925 AM EST...a strong thunderstorm was over Double Run, or 12
miles northeast of Ashburn...moving east at 50 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Double Run, Browning, Antioch Church and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8339 3185 8361 3194 8361 3193 8323
3191 8322 3190 8320 3189 8320 3187 8318
3185 8318 3184 8323
TIME...MOT...LOC 1425Z 275DEG 45KT 3185 8352
WIND...40MPHSpecial weather statement, Mar 4, 9:53 AM EST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
953 AM EST Wed Mar 4 2020
GAZ106-108-041645-
Crisp GA-Wilcox GA-
953 AM EST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR CRISP AND WILCOX COUNTIES UNTIL
1145 AM EST...
At 951 AM EST...a strong thunderstorm was over Jordan Place, or near
Leesburg...moving east at 45 mph.
HAZARD...Heavy rain and shallow water on roadways.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas. There have been some reports in
Crisp county where water is running over roadways in
areas that received heavy rainfall earlier this morning.
Use caution when driving.
Some locations in the path of this storm include
Cordele, Rochelle, Arabi, Pitts, East Crisp, Raines, Double Run,
Wenona, Antioch Church, Owensboro, Seville and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3184 8388 3195 8390 3209 8334 3185 8330
3185 8361 3180 8361 3180 8380
TIME...MOT...LOC 1451Z 265DEG 40KT 3177 8421Special weather statement, Mar 4, 10:13 AM EST, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1013 AM EST Wed Mar 4 2020
GAZ113-041530-
Toombs GA-
1013 AM EST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOMBS COUNTY UNTIL 1030
AM EST...
At 1013 AM EST...a strong thunderstorm was near Altamaha, or near
Reidsville...moving east at 55 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
English Eddy, Toombs Central, Ohoopee, New Branch, Ponderosa, Cedar
Crossing, Johnson Corner and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3191 8225 3193 8226 3194 8228 3193 8230
3195 8231 3193 8231 3193 8232 3194 8238
3196 8238 3195 8239 3196 8240 3195 8240
3197 8243 3196 8246 3223 8227 3223 8221
3216 8218 3214 8220 3191 8223
TIME...MOT...LOC 1513Z 265DEG 49KT 3201 8219
WIND...40MPH